Alert archive / Florida / Special Weather Statements in 2024
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 19, 2024, 4:35 AM EDT for Collier County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2024, 4:35 AM EDT (08:35 UTC)
- Expired
- May 19, 2024, 5:00 AM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Hail
- 0.25 in
- Wind
- 40
County Collier County, FL
The radar
The Miami radar (KAMX), 100 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4512 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.1
The text
As transmitted.
655
WWUS82 KMFL 190835
SPSMFL
Special Weather Statement
National Weather Service Miami FL
435 AM EDT Sun May 19 2024
FLZ069-070-075-190900-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
435 AM EDT Sun May 19 2024
...A strong thunderstorm will impact portions of south central
Collier and northern Mainland Monroe Counties through 500 AM EDT...
At 435 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Everglades City, moving northeast at 15 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Carnestown,
Copeland, Big Cypress National Preserve, and Jerome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2609 8127 2586 8110 2579 8127 2580 8126
2581 8130 2580 8134 2583 8136 2581 8136
2583 8137 2585 8139 2587 8143 2586 8147
2587 8146 2588 8146 2587 8148 2589 8147
2589 8150
TIME...MOT...LOC 0835Z 236DEG 14KT 2586 8138
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
HadiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 19, 2:27 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 19, 2:27 AM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Miami FL
227 AM EDT Sun May 19 2024
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Monday)
Issued at 225 AM EDT Sun May 19 2024
The mid-lvl ridge which has been positioned over SFL the last couple days
will be displaced southeast of the area today as a pronounced shortwave
trough shifts southeastward toward the area (along with some
lower-amplitude convectively-enhanced perturbations). At the surface,
low pressure will develop off the FL/GA coast with a warm but relatively
weak southwesterly flow prevailing over SFL, which should help pin the
east coast sea breeze near the immediate coast (and perhaps not even
progressing inland at all). The encroaching shortwave will result in
both cooling mid-lvl temperatures and also increasing mid-lvl W-SWrly
flow, which will support an increasingly favorable convective parameter
space over portions of SFL this afternoon. Surface temperatures should
once again increase well into the 90s which along with seasonably cool
500mb temps (-9/-10C) will result in steep lapse rates through the lower
troposphere with SBCAPE values in excess of 3000-3500 J/kg along with
DCAPE > 1200 J/kg progged. As mid-lvl flow increases, 0-6km bulk shear
will likely increase to over 40 kts over northern portions of the area
this afternoon which would favor organized multi-cell clusters with
isolated supercells possible, particularly along any east coast sea
breeze where shear will locally be enhanced.
The main questions regarding convective evolution and the overall severe
threat will be the presence of increasing synoptic cloud cover ahead of
the approaching wave along with the potential evolution/inland progression
of the east coast sea breeze. Even with those question marks, given the
aforementioned environment, there exists a (greater than climo) risk of
large hail, damaging winds, and potentially even an isolated tornado
(mostly dependent upon the sea breeze) with afternoon thunderstorms. The
best chances of severe storms look to be over Palm Beach and Broward
counties where the most favorable intersection between the increasing
forcing, the sea breeze progression, and diurnal timing appears to exist.
This coincides with the latest day 1 outlook from SPC which places a
slight risk over northern portions of the east coast, largely driven by
the wind and hail risk.
The other concern of the day will be excessive heat as the hot air mass
remains in place. It won't quite be as oppressive as yesterday (which
basically featured record high heat indices for May) but peak apparent
temperatures of 106-110 degrees look probable for at least Miami-Dade
and Broward counties, so another heat advisory has been issued for
those locations. Given that cloud cover and rain chances will increase
by early afternoon over northern portions of the area, suspect that these
areas should largely remain below advisory criteria. That being said,
would not be surprised to see localized readings near advisory levels in
portions of Collier and PB counties particularly if convection/cloud cover is
slower to move in than currently forecast.
The weak low will remain over the Atlantic on Monday and a weak frontal
boundary will shift southward towards the area. This, along with the once
again pinned east coast sea breeze will support scattered to numerous
showers and thunderstorms once again, although reduced instability and
gradually decreasing large-scale ascent (as the trough shifts east)
should support a lower risk of severe storms than Sunday. Although
temperatures and heat indices will remain above normal, they should be a
few degrees lower than Sunday so heat headlines are not expected.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 225 AM EDT Sun May 19 2024
The weak cold front should finally make it through the area on Tuesday
although a trailing shortwave will likely support at least scattered
showers and storms particularly over southern portions of the area closer
to the boundary. Mid-lvl ridging should then build into the area for the
mid-late week period, with generally light easterly surface flow
prevailing as weak high pressure builds into the Atlantic. Drier air and
the presence of the ridge will keep PoPs lower than the early week period
(largely in the isolated-scattered category), with the synoptic easterly
flow favoring the highest PoPs over the Interior and SW Florida. The
easterly flow will result in cooler (but still above average) high
temperatures over SEFL (mostly upper 80s) while low to mid 90s can be
expected over SWFL and the Interior.
&&
.AVIATION...
(06Z TAFS)
Issued at 120 AM EDT Sun May 19 2024
L/V winds overnight before sea-breeze circulations pick up after
sunrise. SHRA/TSRA will develop along boundaries and could impact
terminals bringing sub-MVFR cigs/vis as well as erratic wind
shifts, especially during the afternoon hours.
&&
.MARINE...
Issued at 225 AM EDT Sun May 19 2024
Mainly benign marine conditions are expected over the period with light to
moderate southwesterly to westerly flow expected today which will generally
shift to the northwest on Monday as a cold front approaches. Scattered to
Numerous showers and thunderstorms can be expected today, with locally
enhanced winds and seas possible in storms particularly over the Atlantic
waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 93 77 91 75 / 50 70 80 50
West Kendall 95 75 92 72 / 40 70 80 40
Opa-Locka 94 77 92 75 / 50 70 80 50
Homestead 94 77 92 74 / 40 70 80 50
Fort Lauderdale 91 77 89 75 / 60 70 80 50
N Ft Lauderdale 92 77 90 75 / 70 60 80 50
Pembroke Pines 95 77 93 75 / 60 70 80 50
West Palm Beach 92 74 89 72 / 70 60 80 50
Boca Raton 93 75 91 74 / 70 60 80 50
Naples 91 77 89 74 / 50 50 50 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 10 AM this morning to 6 PM EDT this evening
for FLZ071>074-172>174.
AM...None.
GM...None.
&&
SHORT TERM...Carr
LONG TERM....Carr
AVIATION...HadiHazardous weather outlook, May 19, 3:28 AM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 328 AM EDT Sun May 19 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 200730- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 328 AM EDT Sun May 19 2024 ...Hot and Humid Conditions Continue Today ... ...Strong to Severe Thunderstorms Possible This Afternoon... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Thunderstorms: Scattered to numerous thunderstorms are possible this afternoon. Some of these storms will be capable of damaging winds, large hail, lightning, and heavy rain. An isolated tornado cannot be ruled out as well. The best chances of severe storms will be over northeastern portions of the area. Heat: Peak heat indices of 105-110 degrees can be expected today over South Florida area, with the highest heat indices expected over the southern half of the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Daily thunderstorm chances will remain for much of the upcoming week, with gusty winds, small hail, frequent lightning, and heavy rain possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, May 19, 4:35 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
435 AM EDT Sun May 19 2024
FLZ069-070-075-190900-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
435 AM EDT Sun May 19 2024
...A strong thunderstorm will impact portions of south central
Collier and northern Mainland Monroe Counties through 500 AM EDT...
At 435 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Everglades City, moving northeast at 15 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Carnestown,
Copeland, Big Cypress National Preserve, and Jerome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2609 8127 2586 8110 2579 8127 2580 8126
2581 8130 2580 8134 2583 8136 2581 8136
2583 8137 2585 8139 2587 8143 2586 8147
2587 8146 2588 8146 2587 8148 2589 8147
2589 8150
TIME...MOT...LOC 0835Z 236DEG 14KT 2586 8138
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:43 PM EDT | Special Marine Warning | MFL | 32 min | |
| May 18, 8:45 PM EDT | Special Marine Warning | MFL | 30 min | |
| May 19, 12:12 AM EDT | Heat Advisory | MFL | Broward, Miami-Dade | 18 hr |
| May 19, 4:41 AM EDT | Severe Thunderstorm Warning | MFL | Collier | 34 min |
| May 19, 3:19 PM EDT | Special Weather Statement | MFL | Martin | 41 min |
| May 19, 3:36 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 24 min |
| May 19, 3:55 PM EDT | Special Marine Warning | MFL | 50 min | |
| May 19, 3:57 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 33 min |
| May 19, 4:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| May 19, 4:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| May 19, 5:18 PM EDT | Special Marine Warning | MFL | 42 min | |
| May 19, 5:24 PM EDT | Special Marine Warning | MFL | 36 min | |
| May 19, 5:27 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 33 min |
| May 19, 5:54 PM EDT | Special Marine Warning | MFL | 51 min | |
| May 19, 6:21 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| May 19, 6:37 PM EDT | Special Marine Warning | MFL | 38 min | |
| May 19, 7:13 PM EDT | Special Marine Warning | MFL | 17 min | |
| May 19, 7:22 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
Nearby
Special Weather Statements in Florida, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.